Alert archive / Illinois / Special Weather Statements in 2012
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Jul 2, 2012, 6:31 PM CDT for Clark County, Illinois. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2012, 6:31 PM CDT (23:31 UTC)
- Expired
- Jul 2, 2012, 7:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Lincoln, IL
County Clark County, IL
The radar
The Indianapolis radar (KIND), 122 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2475 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1566 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
513
WWUS83 KILX 022331
SPSILX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
631 PM CDT MON JUL 2 2012
ILZ057-063-030030-
CLARK-EDGAR-
631 PM CDT MON JUL 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLARK AND
SOUTHEASTERN EDGAR COUNTIES UNTIL 730 PM CDT...
AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DENNISON...OR 8 MILES NORTHEAST OF
MARSHALL...MOVING EAST AT 5 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DENNISON...
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3936 8781 3957 8780 3960 8753 3944 8752
3935 8753
TIME...MOT...LOC 2332Z 274DEG 4KT 3948 8759
$$
SHIMONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jul 2, 3:11 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 2, 3:11 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 311 PM CDT MON JUL 2 2012 .DISCUSSION... ISSUED 311 PM CDT MON JUL 2 2012 BIG QUESTION/CONCERN THIS FORECAST PACKAGE WAS WHICH HEAT HEADLINE TO GO WITH AND FOR HOW LONG. ALL MODELS AGREE WITH THE OVERALL PATTERN AND THAT A 592-594DM MID LEVEL HIGH PRSS DOME WILL REMAIN ENTRENCHED OVER THE MID WEST THROUGH THE WEEK. IN THE LONGER TERM...MODELS ALSO AGREE WITH WEAK FRONT DROPPING SLOWLY THROUGH THE AREA LATER PART OF THE WEEKEND...WHICH SHOULD PROVIDE RELIEF TO THE HEAT AND HOPEFULLY BRING SOME MUCH NEEDED PCPN. SHORT TERM...TONIGHT THROUGH THURSDAY ISOLATED THUNDERSTORMS WILL CONTINUE THIS EVENING AS THEY SEEM TO HAVE DEVELOPED ON OLD OUTFLOW BOUNDARIES FROM YESTERDAYS STORMS TO THE SOUTH OF THE AREA. THIS BEING DIURNAL IN NATURE...THESE STORMS SHOULD DIE OUT BY MIDNIGHT. CURRENT ENVIRONMENT/AIRMASS WILL REMAIN IN PLACE OVER THE AREA TOMORROW THROUGH THURSDAY SO EXPECTING DRY AND VERY WARM CONDITIONS TO CONTINUE THROUGH THE PERIOD. ISOLATED STORMS COULD OCCUR AGAIN TOMORROW AFTERNOON IN THE EAST AND SOUTHEAST...SO HAVE ADDED SLIGHT CHC IN THE FORECAST FOR THAT POSSIBILITY. WITH DEWPOINTS IN THE UPPER 60S TO AROUND 70...HEAT INDEX VALUES WILL REACH TO AROUND 105 TOMORROW AND THURSDAY WITH AROUND 110 FOR WEDNESDAY...BEING THE HOTTEST DAY. WILL KEEP HEAT WARNING IN SOUTHEAST GOING AND THEN ADD REMAINDER OF THE CWA THROUGH THURSDAY...AND EVEN SATURDAY. TEMPS WILL RANGE FROM UPPER 90S TO AROUND 100 THROUGH THE PERIOD AND FOLLOWER CLOSER TO THE NAM AND ECMWF FORECAST FOR MAX TEMPS...BASED ON 850 TEMPS OF +23 TO +26. LONG TERM...THURSDAY NIGHT THROUGH MONDAY THE HEAT WILL CONTINUE INTO THE FIRST PART OF THE WEEKEND AS THE HIGH PRSS RIDGE REMAINS ENTRENCHED OVER THE MIDWEST. THEN THE RIDGE BEGINS TO FLATTEN SOME AS A FRONTAL SYSTEM/MID LEVEL WAVE RIDES ALONG THE TOP OF THE RIDGE. THIS FRONT WILL BE SLOW TO MOVE INTO THE AREA AND WILL LIKELY NOT GET THROUGH THE CWA UNTIL SAT NIGHT. PCPN SHOULD REMAIN NORTH OF THE FRONT SO EXPECTING DRY WEATHER THROUGH SAT NIGHT. PCPN BECOMES POSSIBLE SUNDAY JUST NORTH OF THE FRONT AND THEN AGAIN ON MONDAY ALONG THE FRONT. TEMPS WILL REMAIN HOT THROUGH MOST OF THE PERIOD AND WENT WARMER THAN GUIDANCE...WHICH REMAINS TOO COOL. TEMPS DO FINALLY DECREASE FOR SUN AND MONDAY. HEAT WARNING CONTINUES FOR FRI AND SAT. AUTEN && .AVIATION... ISSUED 1236 PM CDT MON JUL 2 2012 VFR CONDITIONS WILL PREVAIL THROUGH THE ENTIRE 18Z TAF PERIOD. WITH WARM/HUMID AIRMASS IN PLACE AND LIGHT/VARIABLE WINDS EXPECTED THROUGH TONIGHT...POTENTIAL EXISTS FOR SOME PATCHY FOG TOWARD DAWN TUESDAY. FORECAST SOUNDINGS AND NUMERIC GUIDANCE DO NOT INDICATE ANY RESTRICTION TO VISBYS...SO WILL LEAVE OUT OF FORECAST FOR NOW. WINDS WILL BECOME SW AT 5 TO 10KT ON TUESDAY...WITH MOSTLY CLEAR SKIES CONTINUING. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SATURDAY FOR ILZ027>031- 036>038-040>057-061>063-066>068-071>073. &&
Hazardous weather outlook, Jul 2, 3:09 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 309 PM CDT MON JUL 2 2012 ILZ027>031-036>038-040>057-061-031100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX- LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA- PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 309 PM CDT MON JUL 2 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN EXTENDED PERIOD OF HEAT AND HUMIDITY IS IN STORE ACROSS ALL OF CENTRAL ILLINOIS THROUGH NEXT WEEKEND. DAYTIME HIGH TEMPERATURES WILL RISE WELL INTO THE 90S EACH DAY...WITH HEAT INDEX VALUES EXCEEDING 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-031100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 309 PM CDT MON JUL 2 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN EXTENDED PERIOD OF HEAT AND HUMIDITY IS IN STORE ACROSS SOUTHEAST ILLINOIS THROUGH NEXT WEEKEND. DAYTIME HIGH TEMPERATURES WILL RISE TO 100 DEGREES OR HIGHER EACH DAY...WITH HEAT INDEX VALUES LIKELY APPROACHING 110 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
In the hours before
Special weather statement, Jul 2, 4:03 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
403 PM CDT MON JUL 2 2012
ILZ061-022145-
SHELBY-
403 PM CDT MON JUL 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHELBY COUNTY UNTIL
445 PM CDT...
AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF RAMSEY...OR 14 MILES
SOUTHEAST OF NOKOMIS...MOVING NORTHEAST AT 20 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
COWDEN...
LAKEWOOD...
TOWER HILL...
OTHER LOCATIONS AFFECTED INCLUDE...HERRICK AND OCONEE.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3921 8905 3922 8913 3935 8912 3935 8903
3945 8902 3933 8869 3921 8890 3921 8899
3921 8904
TIME...MOT...LOC 2104Z 203DEG 17KT 3923 8904
BARNESSpecial weather statement, Jul 2, 4:17 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
417 PM CDT MON JUL 2 2012
ILZ071-072-022215-
CLAY-RICHLAND-
417 PM CDT MON JUL 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY AND
SOUTHWESTERN RICHLAND COUNTIES UNTIL 515 PM CDT...
AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SCHNELL...OR 9 MILES SOUTHEAST OF FLORA.
THIS STORM WAS NEARLY STATIONARY.
PENNY SIZE HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CLAY CITY...
SCHNELL...
NOBLE...
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3857 8815 3859 8816 3860 8845 3868 8850
3877 8814 3856 8806 3856 8815
TIME...MOT...LOC 2117Z 244DEG 2KT 3860 8833
BARKERSpecial weather statement, Jul 2, 6:31 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
631 PM CDT MON JUL 2 2012
ILZ057-063-030030-
CLARK-EDGAR-
631 PM CDT MON JUL 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLARK AND
SOUTHEASTERN EDGAR COUNTIES UNTIL 730 PM CDT...
AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DENNISON...OR 8 MILES NORTHEAST OF
MARSHALL...MOVING EAST AT 5 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DENNISON...
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3936 8781 3957 8780 3960 8753 3944 8752
3935 8753
TIME...MOT...LOC 2332Z 274DEG 4KT 3948 8759
SHIMONThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:03 PM CDT | Special Weather Statement | ILX | Shelby | 42 min |
| Jul 2, 4:17 PM CDT | Special Weather Statement | ILX | Richland | 58 min |
Nearby
Special Weather Statements in Illinois, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.